MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM; CATHETER INTRAVSCULAR THERAPEU

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM; CATHETER INTRAVSCULAR THERAPEU
Catalog Number CDC-45552-VPS2
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
The complaint is reported as: patient had a double lumen picc placed around aug 24th, at that time the patient was an inpatient receiving chemotherapy drugs (cytarabine) and antibiotics.The pt was discharged home with the picc on sept 6th and returned to the hospital on sept 24th, she had a ct with contrast of the abdomen and chest that was done on sept 25th, the picc was power injected@ 3cc per second with 100ml of contrast.The patient was sent back to the unit after the ct and it was discovered the following day that the white hub extension line/pigtail was "floppy" and looked like it had ballooned out and collapsed.The lumen was still flushing and not leaking, but the oncology clinician recommended not to use the white port, to use the pink port lumen for the remaining therapy (2 more doses of chemo were to be administered on (b)(6) and then line was to be discontinued on the 30th.The patient is fine and has not had any issues related to the picc and her therapy was not delayed.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: patient had a double lumen picc placed around aug 24th, at that time the patient was an inpatient receiving chemotherapy drugs (cytarabine) and antibiotics.The pt was discharged home with the picc on sept 6th and returned to the hospital on sept 24th, she had a ct with contrast of the abdomen and chest that was done on sept 25th, the picc was power injected at 3cc per second with 100ml of contrast.The patient was sent back to the unit after the ct and it was discovered the following day that the white hub extension line/pigtail was "floppy" and looked like it had ballooned out and collapsed.The lumen was still flushing and not leaking, but the oncology clinician recommended not to use the white port, to use the pink port lumen for the remaining therapy (2 more doses of chemo were to be administered on sept 29th and then line was to be discontinued on the 30th.The patient is fine and has not had any issues related to the picc and her therapy was not delayed.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer report of a stretched/ballooned extension line was confirmed through complaint investigation of the returned sample.The customer provided two photos and returned one 2-l catheter for evaluation.Signs of use were observed on the catheter body and inside the extension lines.The catheter body appeared intentionally severed.Visual inspection revealed the proximal extension line had stretched/ballooned throughout the body.This damage is consistent with unintentional over pressurization of the extension line during use.The stretching on the proximal extension line measured 1-33mm via calibrated ruler from the hub.The catheter body length from the juncture hub to the severed end measured 15 1/4" via calibrated ruler, which was not within the specifications of 21 1/2"-22" per product drawing.This indicated that at least 6 1/4" of the catheter were cut and not returned.The proximal extension line outer diameter (od) in an area not stretched/ballooned measured 0.0949" via calibrated caliper, which was within the specifications of 0.093"-0.097" per product drawing.The extension line inner diameter (id) could not be accurately measured due to the damage.Functional inspection was performed per the product instructions for use which states "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the proximal extension line was flushed using a lab inventory 10ml syringe.Water exited out the catheter as expected.No leaks or blockages were observed.The instructions-for-use (ifu) provided with this kit warns the user, "ensure catheter patency prior to use.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture.Warning: open slide clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure.Using catheters not indicated for pressure injection for such applications can result in inter-lumen crossover or rupture with potential for injury." a device history record review was performed with no relevant findings.Based on these circumstances, unintentional use error (overpressure) likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM
Common Device Name
CATHETER INTRAVSCULAR THERAPEU
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18000169
Report Number9680794-2023-00794
Device Sequence Number7537789
Product Code LJS
UDI-Device Identifier30801902120794
UDI-Public30801902120794
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberCDC-45552-VPS2
Device Lot Number33F23D0597
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONTRAST, CYTARABINE; CONTRAST, CYTARABINE
Patient SexFemale